Alert archive / Idaho / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 29, NWS Pocatello, ID
NWS Pocatello, ID issued this severe thunderstorm warning at Jun 1, 2015, 4:35 PM MDT for Bannock County, Franklin County, Oneida County, Idaho. It was in force for 40 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 1, 2015, 4:35 PM MDT (22:35 UTC)
- Expired
- Jun 1, 2015, 5:15 PM MDT
- In force
- 40 min
- Issued by
- NWS Pocatello, ID
- Area
- Storm-based polygon
Counties Bannock County, ID, Franklin County, ID, Oneida County, ID
The radar
The Salt Lake City radar (KMTX), 97 km from the middle of the area, began a volume at 22:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 1, 4:59 PM MDT | TSTM WND GST 45 | 1 Ese Clifton, ID | ESTIMATED 45 TO 50 MPH WIND GUSTS |
| Jun 1, 5:00 PM MDT | TSTM WND DMG | 1 Ese Clifton, ID | WESTON AND PRESTON EXPERIENCED 45 TO 50 MPH WIND GUSTS. SEVERAL POWER POLES ARE DOWN. NO HAIL REPORTED. |
| Jun 1, 5:20 PM MDT | NON-TSTM WND DMG | 8 N Riverdale, ID | EXPERIENCED 1/2 INCH HAIL AT TREASURETON. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 25 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 1, 1:40 PM MDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Salt Lake City I, UT (KSLC), launched 12:00Z, 10.6 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 11 J/kg
- Mixed-layer CIN
- -321 J/kg
- Mixed-layer LCL
- 3463 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 174 m²/s²
- 0-3 km storm-relative helicity
- 197 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
229
WUUS55 KPIH 012235
SVRPIH
IDC005-041-071-012315-
/O.NEW.KPIH.SV.W.0029.150601T2235Z-150601T2315Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE POCATELLO ID
435 PM MDT MON JUN 1 2015
THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN BANNOCK COUNTY IN SOUTHEASTERN IDAHO...
FRANKLIN COUNTY IN SOUTHEASTERN IDAHO...
SOUTHEASTERN ONEIDA COUNTY IN SOUTHEASTERN IDAHO...
* UNTIL 515 PM MDT
* AT 434 PM MDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED NEAR CHERRY CREEK REST AREA...OR
9 MILES SOUTHWEST OF MALAD...AND MOVING EAST AT 45 MPH.
* LOCATIONS IMPACTED INCLUDE...
PRESTON...MALAD...SWANLAKE...FRANKLIN...ONEIDA NARROWS RESERVOIR...
PLEASANTVIEW...CHERRY CREEK REST AREA...HOLBROOK SUMMIT...DAYTON...
WESTON...CLIFTON...OXFORD...RIVERDALE...WHITNEY...SAMARIA...
MAPLETON AND MINK CREEK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION...MOVE TO
AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.
&&
LAT...LON 4200 11255 4221 11261 4242 11174 4201 11164
4200 11181
TIME...MOT...LOC 2234Z 248DEG 39KT 4208 11236
$$
HINSBERGER2 follow-up statements
175
WWUS55 KPIH 012253
SVSPIH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE POCATELLO ID
453 PM MDT MON JUN 1 2015
IDC005-041-071-012315-
/O.CON.KPIH.SV.W.0029.000000T0000Z-150601T2315Z/
BANNOCK ID-FRANKLIN ID-ONEIDA ID-
453 PM MDT MON JUN 1 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM MDT
FOR SOUTHEASTERN BANNOCK...FRANKLIN AND SOUTHEASTERN ONEIDA
COUNTIES...
AT 453 PM MDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE
OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60
MPH. THIS STORM WAS LOCATED 7 MILES NORTHEAST OF CHERRY CREEK REST
AREA...OR 8 MILES EAST OF MALAD...MOVING EAST AT 45 MPH.
LOCATIONS IMPACTED INCLUDE...
PRESTON...MALAD...SWANLAKE...FRANKLIN...ONEIDA NARROWS RESERVOIR...
PLEASANTVIEW...CHERRY CREEK REST AREA...DAYTON...WESTON...CLIFTON...
OXFORD...RIVERDALE...WHITNEY...SAMARIA...MAPLETON AND MINK CREEK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.
&&
LAT...LON 4200 11240 4223 11248 4242 11174 4201 11164
4200 11181
TIME...MOT...LOC 2253Z 248DEG 39KT 4216 11210
$$
HINSBERGER567
WWUS55 KPIH 012313
SVSPIH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE POCATELLO ID
513 PM MDT MON JUN 1 2015
IDC005-041-071-012323-
/O.EXP.KPIH.SV.W.0029.000000T0000Z-150601T2315Z/
BANNOCK ID-FRANKLIN ID-ONEIDA ID-
513 PM MDT MON JUN 1 2015
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN BANNOCK...
FRANKLIN AND SOUTHEASTERN ONEIDA COUNTIES WILL EXPIRE AT 515 PM
MDT...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.
LAT...LON 4200 11240 4223 11248 4242 11174 4201 11164
4200 11181
TIME...MOT...LOC 2306Z 248DEG 39KT 4216 11210
$$
HINSBERGERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 1, 1:26 PM MDT, 3 hours 9 minutes earlier.
Area forecast discussion, Jun 1, 1:26 PM MDT, 3 hours 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO ID 126 PM MDT MON JUN 1 2015 .SHORT TERM...TONIGHT THROUGH WEDNESDAY. A COLD FRONT IS MOVING THROUGH THE REGION THIS AFTERNOON. SHOWERS AND THUNDERSTORM ARE DEVELOPING JUST BEHIND THE FRONT ALONG THE 700MB TROUGH. THE THREAT FOR SEVERE THUNDERSTORMS WILL PERSIST INTO THE EVENING HOURS WITH LARGE HAIL AND DAMAGING WINDS POSSIBLE. A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR MUCH OF THE REGION UNTIL 03Z. MUCH OF THE ACTIVITY WILL MOVE AWAY FROM THE REGION OVERNIGHT. THUNDERSTORMS ARE POSSIBLE ONCE AGAIN ON TUESDAY...BUT SHOULD BE MAINLY CONFINED TO THE CENTRAL MOUNTAINS. EXPECT BREEZY CONDITIONS FOR WEDNESDAY...PROBABLY JUST BELOW LAKE WIND ADVISORY LEVELS. ANOTHER GOOD CHANCE FOR STORMS AREAWIDE ON WEDNESDAY AS AN UPPER LOW BEGINS TO DIG INTO THE WEST AND A SHORTWAVE TROUGH MOVES THROUGH THE REGION. .LONG TERM...WEDNESDAY NIGHT THROUGH MONDAY. UPPER TROUGH ALONG PACIFIC COAST DEEPENS AND CLOSES CENTER OFF CALIFORNIA COAST THROUGH THURSDAY NIGHT. UPPER LOW THEN CONTINUES TO DROP SOUTH TO NEAR SAN DIEGO FOR THE WEEKEND. SOUTHERLY FLOW MAINTAINS MOISTURE ACROSS EAST IDAHO. GFS WAVERING SLIGHTLY ON AMOUNT OF MOISTURE AVAILABLE FROM ANDRES FOR THE WEEKEND...BUT POTENTIAL STILL EXISTS TO SEE AN INCREASE BY SATURDAY. HAVE KEPT MENTION OF PRECIP EACH DAY ACROSS THE REGION. DMH && .AVIATION...ACTIVE BAND OF SHOWERS BETWEEN SURFACE COLD FRONT AND MID LEVEL TROUGH AXIS ACROSS WESTERN IDAHO AND STRETCHING THROUGH THE CENTRAL MOUNTAINS. MUCH OF EASTERN IDAHO CLEAR AND CONTRIBUTING TO ACTIVE DESTABILIZATION THIS AFTERNOON. MESOSCALE MODELS CONTINUE TO POINT AT MID AFTERNOON FOR RAPID DEVELOPMENT OF STRONG THUNDERSTORMS. STILL EXPECTING AT LEAST ISOLATED THREAT FOR WIND GUSTS AROUND 60 MPH AND LARGE HAIL. STILL ANTICIPATING MVFR OR IFR WITHIN ACTIVE CONVECTION UNTIL LATE EVENING. ONCE CONVECTIVE THREAT AS PASSED EAST IDAHO WILL RETURN TO WIDESPREAD VFR. DMH && .PIH WATCHES/WARNINGS/ADVISORIES... NONE. &&
In the hours before
Special weather statement, Jun 1, 3:14 PM MDT, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE POCATELLO ID
314 PM MDT MON JUN 1 2015
IDZ017-020-031-032-012315-
EASTERN MAGIC VALLEY ID-UPPER SNAKE RIVER PLAIN ID-
BIG AND LITTLE WOOD RIVER REGION ID-LOST RIVER/PASHIMEROI ID-
314 PM MDT MON JUN 1 2015
...WIND GUSTS UP TO 50 MPH FOR NORTHWESTERN BINGHAM...SOUTHWESTERN
JEFFERSON...EAST CENTRAL BLAINE...SOUTHERN BUTTE AND NORTHWESTERN
BONNEVILLE COUNTIES UNTIL 5 PM MDT...
AT 311 PM MDT...STRONG OUTFLOW WINDS CONTINUE THROUGH THE ARCO
DESERT. WIND GUSTS AROUND 50 MPH WILL BE POSSIBLE THROUGH 5 PM.
LOCATIONS IMPACTED INCLUDE...
ARCO...SOUTHWEST INL...CRATERS OF THE MOON...CENTRAL INL...SOUTHEAST
INL...BUTTE CITY...HOWE AND BIG SOUTHERN BUTTE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT FOR
SOUTHEASTERN IDAHO.
LAT...LON 4392 11283 4363 11251 4361 11252 4320 11354
4320 11356 4360 11366
TIME...MOT...LOC 2111Z 339DEG 7KT 4377 11283 4348 11353
DMHLocal storm report, Jun 1, 3:45 PM MDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO ID
345 PM MDT MON JUN 01 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0343 PM HAIL 1 WSW CHUBBUCK 42.92N 112.48W
06/01/2015 M1.00 INCH BANNOCK ID NWS EMPLOYEE
HAIL IN CHUBBUCK TO INCLUDE WEST CHUBBUCK AND OK WARD
PARK
&&
GWICKLUNSpecial weather statement, Jun 1, 3:48 PM MDT, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE POCATELLO ID
348 PM MDT MON JUN 1 2015
IDZ017-021-022-012245-
EASTERN MAGIC VALLEY ID-SOUTH CENTRAL HIGHLANDS ID-
LOWER SNAKE RIVER PLAIN ID-
348 PM MDT MON JUN 1 2015
...NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH AFFECTING
SOUTHEASTERN BLAINE...EASTERN CASSIA...SOUTHWESTERN POWER AND
SOUTHWESTERN ONEIDA COUNTIES UNTIL 445 PM MDT...
AT 348 PM MDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES EAST OF ALBION TO
NEAR JUNIPER...AND MOVING EAST AT 15 MPH.
NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
MALTA...LAKE WALCOTT...COLD WATER REST AREA...JUNIPER...ROY...
HOLBROOK...YALE REST AREA...STONE...IDAHOME...SUBLETT RESERVOIR AND
SWEETZER SUMMIT.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT FOR
SOUTHEASTERN IDAHO.
LAT...LON 4201 11307 4247 11358 4278 11329 4200 11240
4200 11241
TIME...MOT...LOC 2148Z 259DEG 14KT 4243 11345 4205 11304
DMHLocal storm report, Jun 1, 4:02 PM MDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO ID
402 PM MDT MON JUN 01 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0401 PM HAIL 8 W POCATELLO 42.88N 112.63W
06/01/2015 M0.75 INCH POWER ID NWS EMPLOYEE
MEASURED AT THE POCATELLO AIRPORT.
&&
GWICKLUNLocal storm report, Jun 1, 4:22 PM MDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO ID
422 PM MDT MON JUN 01 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0408 PM TSTM WND DMG 5 S TABER 43.25N 112.63W
06/01/2015 BINGHAM ID TRAINED SPOTTER
50 TO 60 MPH WINDS REMOVED LIMBS FROM TREES AND SIDING
BLOWN OFF OF HOUSES IN MOORELAND.
&&
GWICKLUNLocal storm report, Jun 1, 4:29 PM MDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO ID
429 PM MDT MON JUN 01 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM HAIL 1 NNW CHUBBUCK 42.94N 112.47W
06/01/2015 M1.50 INCH BANNOCK ID TRAINED SPOTTER
MEASURED HAIL STONE IN CHUBBUCK.
&&
GWICKLUNThe office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 31, 6:08 PM MDT | Severe Thunderstorm Warning | PIH | Blaine, Cassia, Minidoka, Power | 37 min |
| May 31, 6:46 PM MDT | Severe Thunderstorm Warning | PIH | Bannock, Bingham, Power | 44 min |
| May 31, 6:50 PM MDT | Special Weather Statement | PIH | Fremont | 40 min |
| May 31, 7:30 PM MDT | Special Weather Statement | PIH | Fremont | 30 min |
| May 31, 7:31 PM MDT | Special Weather Statement | PIH | Bannock, Bingham, Power | 44 min |
| May 31, 7:59 PM MDT | Special Weather Statement | PIH | Butte, Jefferson | 46 min |
| May 31, 8:38 PM MDT | Special Weather Statement | PIH | Bingham, Bonneville, Butte, Jefferson, Madison | 37 min |
| May 31, 9:04 PM MDT | Severe Thunderstorm Warning | PIH | Bingham, Bonneville, Fremont, Jefferson, Madison, Teton | 41 min |
| May 31, 9:39 PM MDT | Severe Thunderstorm Warning | PIH | Bonneville, Fremont, Jefferson, Madison, Teton | 36 min |
| May 31, 10:11 PM MDT | Severe Thunderstorm Warning | PIH | Bonneville, Fremont, Jefferson, Madison, Teton | 34 min |
| Jun 1, 4:25 AM MDT | Special Weather Statement | PIH | Custer | 80 min |
| Jun 1, 5:08 AM MDT | Special Weather Statement | PIH | Blaine | 82 min |
| Jun 1, 10:23 AM MDT | Special Weather Statement | PIH | Custer | 67 min |
| Jun 1, 12:57 PM MDT | Special Weather Statement | PIH | Butte | 63 min |
| Jun 1, 1:32 PM MDT | Severe Thunderstorm Warning | PIH | Butte, Custer | 33 min |
| Jun 1, 1:56 PM MDT | Severe Thunderstorm Warning | PIH | Blaine, Cassia, Power | 49 min |
| Jun 1, 2:23 PM MDT | Severe Thunderstorm Warning | PIH | Bingham, Blaine, Butte, Jefferson | 52 min |
| Jun 1, 2:31 PM MDT | Severe Thunderstorm Warning | PIH | Butte, Clark | 29 min |
| Jun 1, 3:03 PM MDT | Special Weather Statement | PIH | Cassia | 42 min |
| Jun 1, 3:05 PM MDT | Severe Thunderstorm Warning | PIH | Cassia | 40 min |
| Jun 1, 3:14 PM MDT | Special Weather Statement | PIH | Butte | 2 hr |
| Jun 1, 3:21 PM MDT | Severe Thunderstorm Warning | PIH | Bannock, Power | 39 min |
| Jun 1, 3:48 PM MDT | Special Weather Statement | PIH | Power | 57 min |
| Jun 1, 3:50 PM MDT | Severe Thunderstorm Warning | PIH | Bannock, Bingham, Power | 40 min |
| Jun 1, 3:58 PM MDT | Severe Thunderstorm Warning | PIH | Bannock, Bingham, Bonneville, Caribou | 47 min |
| Jun 1, 4:10 PM MDT | Severe Thunderstorm Warning | PIH | Bingham, Bonneville | 37 min |
| Jun 1, 4:39 PM MDT | Severe Thunderstorm Warning | PIH | Bannock, Bingham, Bonneville, Jefferson, Madison | 35 min |
| Jun 1, 5:13 PM MDT | Severe Thunderstorm Warning | PIH | Bannock, Bear Lake, Caribou, Franklin, Oneida | 35 min |
| Jun 1, 5:13 PM MDT | Severe Thunderstorm Warning | PIH | Bonneville, Fremont, Madison, Teton | 47 min |
| Jun 1, 5:46 PM MDT | Severe Thunderstorm Warning | PIH | Fremont | 24 min |
| Jun 1, 5:47 PM MDT | Severe Thunderstorm Warning | PIH | Bear Lake, Caribou, Franklin | 43 min |
Nearby
Severe Thunderstorm Warnings in Idaho, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.